MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported with the description of scratches on the intraocular lens.Additional information was received, the surgical tech loaded the company lens 20.0 d into the cartridge with company pusher.The lens went in and there were scratches on top of lens, had to cut lens and take them out of the eye and change into new lens of same diopter and model.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction data was provided in d.4.Additional information was provided in h.3.,h.6 and h.11.The account indicated the use of a non-qualified cartridge.The company lens model is only qualified for use with the company ii (a) or ii (b) cartridges.A qualified handpiece was indicated.Two viscoelastics were indicated, only one is qualified with this lens.It is unknown which one was used in the cartridge.The root cause is most likely related to a failure to follow the ifu (instructions for use).The account used non-qualified cartridge.The company lens model is only qualified for use with the company ii (a) or ii (b) cartridges.Company foldable iols (intra ocular lens) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.Information was provided that the lens was scratch on the top.Damage to the anterior surface may occur if there is a plunger override.The handpiece ifu instructs: important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.Verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately half turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The product has not been received to evaluate.File will be reopened if new information or the product is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20371610
Report Number1119421-2024-01952
Device Sequence Number3889408
Product Code HQL
UDI-Device Identifier00380652555807
UDI-Public(01)00380652555807(17)280926(11)230929(10)15723691(21)15723691078
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.200
Device Lot Number15723691
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date11/28/2024
Date Device Manufactured09/29/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; UNSPECIFIED FORECEPS; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown